British Lung Foundation
33,686 members41,176 posts

FEV1 changes

I'm curious as to whether anyone has experienced a sudden drop in FEV 1 test.

for years I have been 31/32% and in the last year dropped to 25%. i have had a few incidences where i took steroids because i felt like an exacerbation was kicking in, but was able to stop it with 2-3 days of steroids. could these incidences cause this or could it be my age...77 😏

9 Replies
oldestnewest

Hi Mooskie, I'm no expert but, they do say that everyone loses some lung function as they age and your drop could easily be the result of reconditioning over Winter, I know mine feels worse through it because I just don't walk as much when it's cold.

You've done really well to keep your fev1, steady for years.

You might get some of it back now the weather is warming up, so try to read too much into it. xx

1 like
Reply

hi Mooskie, any drop in fev would make me feel worried. mine has been the same for some time but it will decline so am not having any more tests. just carry on as i have been, and doing what i have always done.. but not as much or as fast.

take care, look after yourself and dont worry. 😏

Reply

hectors....i get your message. all of the tests just cause more worry. from now on i am just going to toast myself every day and say "here today! gone tomorrow?? 🍷🤣

2 likes
Reply

🍻 ☺

Reply

Not to make the inevitable seem inevitable, but you may have gone thru a 'bump', as I'm sorry to say they don't improve your condition. Things don't always. Come unglued smoothly. Some times things lurch.

Reply

yes paintbuster....i feel i have suddenly taken a big dip! the only thing i can think would cause it is stress but maybe not...i hear different stories about v ery severe copd and i am meeting several of the symptoms but still moving!! now the spiriva i take is causing kidney issues. i appreciate your response. you seem to. be a realist.

Reply

Keep a sense of humor, my grandfather used to say, Now this fails me! , Lived to 96. Get all the information you can, keep moving, exercise even if it's just blinking hard. Soldiers say if you consider yourself dead going in, then it's easier to do what you're supposed to.

Reply

A lady in my rehab group was nervous about taking Prednisone, Her Dr. said it could make her bones brittle. I advised getting her priorities in order. Breathing today is a much more important concern. Don't fear the problems you don't have yet. May not live that long! Lol. No offense intended.

Reply

🤣🤣. love your humour! i love to joke around about my COPD...it is much more fun, but some times people don't understand why I think it is funny! Probably think I am a nut! Could be!! you should hear what I call my hose

(the 02 tubing)....

Reply

You may also like...